MAUDE Adverse Event Report: MAQUET GMBH CORDED CONTROL DEVICE; TABLE, SURGICAL WITH ORTHOPEDIC ACCESSORIES, AC-POWERED

MAQUET GMBH CORDED CONTROL DEVICE; TABLE, SURGICAL WITH ORTHOPEDIC ACCESSORIES, AC-POWERED
Model Number 118090A0
Medical Device Problem Codes Use of Device Problem (1670); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.E1b event site name: (b)(6).H3 other text : customer inspection.
 
Event or Problem Description
On 21st march 2024, getinge became aware of an incident with 118090a0 - cable-connected hand control used with one of our columns - 118001a0 - magnus table column for built-in plate.As it was stated, the incident occurred after the medical procedure was finished, the patient was extubated and still on the table top.The cable-connected hand control was placed on the siderail between table top and arm rest.After moving the arm rest towards the table top, slow unintended motion into "head down" position occurred due to accidental pressing of hand control buttons with the arm rest.The staff tried to stop the movement with the ir controller which did not work.According to the information provided, it took some time for the staff to determine that the issue was caused by cable-connected hand control and to release it.If the motion had continued, the patient could have been at risk of falling off the operating table.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely unintended movement of the table and creating a risk of fall, was to reoccur.
 
Event or Problem Description
Getinge became aware of an event with 118090a0 - cable-connected hand control used with 118001a0 - magnus table column for built-in plate and 118091a0 - ir hand control magnus.As it was stated, the event occurred after the medical procedure was finished, the patient was extubated and still on the tabletop.The cable-connected hand control was placed on the siderail between tabletop and arm rest.After moving the arm rest towards the tabletop, slow unintended motion into "head down" position occurred due to accidental pressing of hand control buttons with the arm rest.The staff tried to stop the movement with the ir controller which did not work.According to the information provided, it took some time for the staff to determine that the issue was caused by cable-connected hand control and to release it.According to the customers allegation if the motion had continued, the patient could have been at risk of falling off the operating table.The event was initially assessed as reportable due to the potential for serious injury if the situation, namely unintended movement of the table and creating a risk of fall, was to reoccur.Recently, the case has been reevaluated.After the consultation with the user following the incident, the call was cancelled by the customer.No deficiency has been claimed and according to the provided information, the customer continues using the device.The database was reviewed and no similar events have been claimed by the customer.It has been concluded that the event was caused solely by user error.Therefore, the scenario described in the record is considered as non-reportable.
 
Additional Manufacturer Narrative
Getinge became aware of an event with 118090a0 - cable-connected hand control used with 118001a0 - magnus table column for built-in plate and 118091a0 - ir hand control magnus.As it was stated, the event occurred after the medical procedure was finished, the patient was extubated and still on the table top.The cable-connected hand control was placed on the siderail between table top and arm rest.After moving the arm rest towards the table top, slow unintended motion into "head down" position occurred due to accidental pressing of hand control buttons with the arm rest.The staff tried to stop the movement with the ir controller which did not work.According to the information provided, it took some time for the staff to determine that the issue was caused by cable-connected hand control and to release it.According to the customers allegation if the motion had continued, the patient could have been at risk of falling off the operating table.The event was initially assessed as reportable due to the potential for serious injury if the situation, namely unintended movement of the table and creating a risk of fall, was to reoccur.Recently, the case has been reevaluated.After the consultation with the user following the incident, the call was cancelled by the customer.No deficiency has been claimed and according to the provided information, the customer continues using the device.The database was reviewed and no further similar events have been claimed by the customer.It has been concluded that the event was caused solely by user error.Therefore, the scenario described in the record is considered as non-reportable.It was established that the device met the manufacturer's specification as there was no malfunction or deterioration in the characteristics or performance of a device claimed by the customer.The device was being used for patient treatment when the event occurred.In the instructions for use the user is warned to remove the hand control from the side rail before adjusting the table top (ga 1180.01 en 12 page 55).We currently do not have any information that would warrant further action towards the device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.The full unique identifier (udi)# and manufacturing date information is not available since the serial number has not been received.The correction of b5 describe event or problem, d1 brand name, d4 catalog#, d4 unique identifier (udi)# and d10 concomitant products fields deems required.This is based on the internal evaluation.Previous b5 describe event or problem: on 21st march 2024, getinge became aware of an incident with 118090a0 - cable-connected hand control used with one of our columns - 118001a0 - magnus table column for built-in plate.As it was stated, the incident occurred after the medical procedure was finished, the patient was extubated and still on the table top.The cable-connected hand control was placed on the siderail between table top and arm rest.After moving the arm rest towards the table top, slow unintended motion into "head down" position occurred due to accidental pressing of hand control buttons with the arm rest.The staff tried to stop the movement with the ir controller which did not work.According to the information provided, it took some time for the staff to determine that the issue was caused by cable-connected hand control and to release it.If the motion had continued, the patient could have been at risk of falling off the operating table.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely unintended movement of the table and creating a risk of fall, was to reoccur.Corrected b5 describe event or problem: getinge became aware of an event with 118090a0 - cable-connected hand control used with 118001a0 - magnus table column for built-in plate and 118091a0 - ir hand control magnus.As it was stated, the event occurred after the medical procedure was finished, the patient was extubated and still on the table top.The cable-connected hand control was placed on the siderail between table top and arm rest.After moving the arm rest towards the table top, slow unintended motion into "head down" position occurred due to accidental pressing of hand control buttons with the arm rest.The staff tried to stop the movement with the ir controller which did not work.According to the information provided, it took some time for the staff to determine that the issue was caused by cable-connected hand control and to release it.According to the customers allegation if the motion had continued, the patient could have been at risk of falling off the operating table.The event was initially assessed as reportable due to the potential for serious injury if the situation, namely unintended movement of the table and creating a risk of fall, was to reoccur.Recently, the case has been reevaluated.After the consultation with the user following the incident, the call was cancelled by the customer.No deficiency has been claimed and according to the provided information, the customer continues using the device.The database was reviewed and no similar events have been claimed by the customer.It has been concluded that the event was caused solely by user error.Therefore, the scenario described in the record is considered as non-reportable.Previous d1 brand name: cable-connected hand control.Corrected d1 brand name: corded control device.Previous d4 catalog#: 118090a0.Corrected d4 catalog#: n/a.Previous d4 unique identifier (udi)#: n/a.Corrected d4 unique identifier (udi)#: (b)(4).Previous d10 concomitant products: 118001a0 - magnus table column for built-in plate.Corrected d10 concomitant products: 118091a0 ir remote control, 118001a0 magnus column.

Brand Name
CORDED CONTROL DEVICE
Common Device Name
TABLE, SURGICAL WITH ORTHOPEDIC ACCESSORIES, AC-POWERED
Manufacturer (Section D)
MAQUET GMBH
kehler strasse 31
rastatt
GM 
Manufacturer (Section G)
MAQUET GMBH
kehler strasse 31
rastatt
GM  
Manufacturer Contact
holger ullrich
kehler strasse 31
rastatt 
GM  
MDR Report Key19048934
Report Number8010652-2024-00051
Device Sequence Number18263278
Product Code JEA
UDI-Device Identifier04046768032217
UDI-Public(01)04046768032217
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 04/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number118090A0
Device Catalogue Number118090A0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2024
Supplement Date Received by Manufacturer01/15/2025
Initial Report FDA Received Date04/05/2024
Supplement Report FDA Received Date01/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
118001A0 - MAGNUS TABLE COLUMN FOR BUILT-IN PLATE.; 118091A0 IR REMOTE CONTROL, 118001A0 MAGNUS COLUMN.
Patient SexUnknown